Aa
Aa
A
A
A
Close
Avatar universal

Prozac - side effects?

Hi,
I've been taking Prozac for a little while now, I was wondering what is going on with some of the side effects and if they are serious.

Weight Gain - my self-esteem has gone down a bit from it, My weight is still the same, but my stomach and thighs seem to be bloating - if that makes any sense.

Shaking - I shake involuntarily, mostly my hands. I also sometimes get full body twitches. My legs are also moving alot more when I'm sitting down for long periods of time.  

Anyone have any advice?

* I'm 18 years old
** I have server Depression, symptoms of Borderline Personality Disorder, A.D.D, Anxiety, PMDD and Body Dismorphic Disorder.
*** I am currently taking Strattera, Prozac, Yazmin (birth control), D3 (vitamins) and every once in a while vastarel.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Bloating can be a side effect of Prozac as it can cause intestinal swelling. The shakes may be a side effect as well.

If you're 18, your hips are naturally going to become larger. Nothing to worry about.

Get off the Yasmin if you can, unless you have to take it for some medical reason other than you don't want to become pregnant. In my opinion, that stuff is bad news. (See: http://en.wikipedia.org/wiki/Drospirenone#Adverse_effects)

Best bet is to talk to your doctor about the side effects, though, if they're bothering you or they get worse.
Helpful - 0
Avatar universal
I took Prozac for a couple years, I did gain weight and honestly they made me feel like a total zombie. I had no emotion no matter what environment I was in. It works for some people but if its not working for you, you can try something else, but talk to your doctor about it. There are tons of anti depressants out there.
Helpful - 0
1110049 tn?1409402144
Two questions about side effects of Prozac together.  I have just answered above.  I would say see doctor and discuss how you are feeling.  Maybe, like me, Prozac is the wrong anti-depressant for you.
Helpful - 0
Avatar universal
it gives me twitches, and makes me forgetful.  Everyone I know who takes it has a ring of calcium like plaque in their toilets. If its doing that to my toilet, what's it doing to my body?
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.